Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 146, NWS Corpus Christi, TX

September 23, 2012La Salle County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Sep 23, 2012, 8:29 PM CDT for La Salle County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2012, 8:29 PM CDT (01:29 UTC)
Expired
Sep 23, 2012, 9:00 PM CDT
In force
31 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County La Salle County, TX

The radar

The Laughlin AFB radar (KDFX), 125 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2277 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WUUS54 KCRP 240129
SVRCRP
TXC283-240200-
/O.NEW.KCRP.SV.W.0146.120924T0129Z-120924T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
829 PM CDT SUN SEP 23 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILLET...OR 6 MILES SOUTHWEST OF DILLEY...AND MOVING WEST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GARDENDALE...MILLETT AND WOODWARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2850 9918 2854 9940 2864 9940 2865 9939
      2865 9913 2865 9912
TIME...MOT...LOC 0129Z 108DEG 15KT 2861 9925

$$

LK
1 follow-up statement
072 
WWUS54 KCRP 240149
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT SUN SEP 23 2012

TXC283-240200-
/O.CON.KCRP.SV.W.0146.000000T0000Z-120924T0200Z/
LA SALLE-
849 PM CDT SUN SEP 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN LA SALLE COUNTY...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF 
WOODWARD...OR 9 MILES WEST OF DILLEY...MOVING WEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2850 9918 2854 9940 2864 9940 2865 9939
      2865 9913 2865 9912
TIME...MOT...LOC 0147Z 108DEG 15KT 2863 9933

$$

LK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 7:47 PM CDT, 42 minutes earlier.

Area forecast discussion, Sep 23, 7:47 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
747 PM CDT SUN SEP 23 2012

.DISCUSSION...MORE TSRA ACTIVITY OCCURRED THIS EVENING THAN WAS
EXPECTED DUE TO DEEPER MOISTURE ADVECTING FARTHER N INTO THE NRN
RIO GRANDE PLAINS. THE ACTIVITY IS BEGINNING TO DIMINISH ACROSS
WEBB COUNTY AND IS EXPECTED TO DIMINISH ACROSS LASALLE AS WELL
WITHIN THE HOUR. WILL UPDATE ZONES TO REMOVE THE MENTION OF
EVENING SHRA/TSRA'S FROM WESTERN ZONES AND WILL INCREASE SKY COVER.
REST OF FCST LOOKS ON TRACK WITH NO OTHER CHANGES ANTICIPATED AT
THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 708 PM CDT SUN SEP 23 2012/

DISCUSSION...SEE AVIATION BELOW FOR UPDATES

AVIATION...START PERIOD WITH VCSH AT KLRD...AND VFR CONDITIONS AT
KALI...KCRP...AND KVCT. EXPECT ACTIVITY TO MOVE OUT FROM KLRD BY
01Z THIS EVENING. MAIN CONCERN FOR THE PERIOD WILL BE DEVELOPMENT
OF PATCHY FOG ACROSS KALI...KCRP...AND KVCT OVERNIGHT AND INTO THE
EARLY MORNING. VISIBILITIES WILL BE REDUCED TO 1/2 MILE AT
TIMES...WITH CONDITIONS MOVING BETWEEN MVFR-IFR-LIFR. EXPECT BR/FG
TO DIMINISH WITH SUNRISE...AND CEILING TO RISE THROUGH THE DAY.
WINDS WILL REMAIN GENERALLY LIGHT OUT OF THE SOUTHEAST THROUGH
MOST OF THE PERIOD.

PREV DISCUSSION... /ISSUED 500 PM CDT SUN SEP 23 2012/

DISCUSSION...MADE MINOR UPDATE TO WEATHER FCST ACROSS THE
SOUTHERN BRUSH COUNTRY/RIO GRANDE PLAINS BY INCLUDING THE MENTION
OF ISOLD SHRA/TSRA FOR THIS EVENING. RADAR WAS INDICATING
CONVECTION ACROSS THE S PORTIONS OF DUVAL COUNTY THAT IS MOVG
GENERALLY WEST INTO A LESS FAVORABLE ENVIRONMENT...BUT STILL
SLIGHTLY UNSTABLE. THIS SHOULD BE SHORT-LIVED ONCE THE SUN GOES
DOWN AND THE ATMOSPHERE STABILIZES.

PREV DISCUSSION... /ISSUED 259 PM CDT SUN SEP 23 2012/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...GENERALLY QUIET WX
EXPECTED THROUGH THE SHORT TERM PERIOD. SEA BREEZE IS PUSHING
INLAND AS OF WRITING WITH ISOLATED CONVECTION DEVELOPING OVER S
CNTRL ZONES. ACTIVITY SHOULD QUICKLY DIMINISH LATE THIS AFTERNOON
WITH LOSS OF DIURNAL HEATING. MODERATE SERLY LLJ PROG TO DEVELOP
OVERNIGHT ALONG RIO GRANDE IN RESPONSE TO WEAK LOW PRESSURE OVER
THE PLAINS. THIS SHOULD AID IN SCATTERED STRATUS DEVELOPMENT OVER
WESTERN ZONES LATE TONIGHT AND INTO MONDAY MORNING. FARTHER
EAST...COMBINATION OF LIGHT WINDS...MOIST AIRMASS IN THE LOWER
LEVELS WITH DRY AIR JUST ABOVE MOIST LAYER SHOULD LEAD TO THE
DEVELOPMENT OF PATCHY FOG ALONG AND WEST OF HIGHWAY 77 FROM LATE
TONIGHT SHORTLY AFTER SUNRISE MONDAY. ANY FOG THAT OCCURS SHOULD
MIX OUT BY MID MORNING WITH MOSTLY SUNNY SKIES PREVAILING THROUGH
THE DAY AREAWIDE AS AREA TO BE IN SUBSIDENT AIRMASS. A STRONGER
LOW LEVEL JET MON NIGHT SHOULD ALLOW SURFACE WINDS TO REMAIN A
LITTLE MORE ELEVATED THROUGH THE NIGHT ALONG WITH MORE CLOUD COVER
THAN PREVIOUS NIGHTS. WENT CLOSE TO GUIDANCE FOR MIN TEMPS
TONIGHT AND A LITTLE ABOVE FOR MON NIGHT AS CLOUD COVER AND
ELEVATED SURFACE WINDS SHOULD PREVENT TEMPS FROM FALLING MUCH PAST
THE LOW TO MID 70S. HAVE GONE ABOVE GUIDANCE ALL BUT COASTAL AREAS
ON MONDAY AS SUBSIDENT AIRMASS AND MORE SERLY WIND PROFILE SHOULD
AID IN HIGHS REACHING THE MID 90S /LOW 90S NE ZONES/.

LONG TERM (TUESDAY THROUGH SATURDAY)...SHORTWAVE TROUGH WILL BE
MOVING OUT OF THE FOUR CORNERS REGION...SHIFTING RIDGE AXIS EAST
OF THE AREA. AT THE SURFACE...LEE SIDE TROUGH WILL SETUP OVER WEST
TEXAS...STRENGTHENING THE PRESSURE GRADIENT OVER THE AREA. WINDS
WILL PICK UP ON TUESDAY INTO THE BREEZY CATEGORY WHICH COULD
CREATE SOME AREAS OF ELEVATED FIRE WEATHER ACROSS THE BRUSH
COUNTRY AND RIO GRANDE PLAINS. SHORTWAVE WILL WEAKEN AS IT EMERGES
ONTO THE PLAINS...WITH LOWER WINDS EXPECTED FOR WEDNESDAY AND
THURSDAY. LOW PW/S WILL BE SITUATED ACROSS SOUTH TEXAS TO BEGIN
THE LONG TERM... BUT PERSISTENT SOUTHEASTERLY FLOW WILL USHER
MOISTURE BACK INTO THE REGION. GFS PROGS PW/S TO INCREASE TO
AROUND 1.7/1.8 INCHES BY THURSDAY AFTERNOON...CLIMBING AT OR ABOVE
2 INCHES FROM FRIDAY INTO SATURDAY. WITH THE INCREASE IN
MOISTURE...BELIEVE CHANCES FOR ISOLATED SHOWERS AND STORMS WILL BE
BETTER LATE IN THE WEEK. HOWEVER...MODELS DO DIVERGE IN HANDLING
TROPICAL SYSTEM MIRIAM IN THE PACIFIC AND ITS EVENTUAL TRACK.
ALSO...TOWARDS THE VERY END OF THE FORECAST THE EUROPEAN WANTS TO
BRING A FRONT THROUGH WHILE THE GFS KEEPS DEEPER MOISTURE AROUND
THE AREA. FOR NOW...HAVE LEFT THE 20 AND 30 POPS IN THE FORECAST
FROM THURSDAY THROUGH SATURDAY...WHICH IS IN DECENT AGREEMENT WITH
12Z MEX POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  95  74  93  75  /  10  10  10  10  10
VICTORIA          69  93  70  93  72  /  10  10  10  10  10
LAREDO            75  98  76  97  76  /  10  10  10  10  10
ALICE             71  96  71  95  73  /  10  10  10  10  10
ROCKPORT          74  90  77  91  77  /  10  10  10  10  10
COTULLA           70  96  71  93  72  /  10  10  10  10  10
KINGSVILLE        71  94  71  93  74  /  10  10  10  10  10
NAVY CORPUS       76  89  77  89  78  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
LK/84...AVIATION
Hazardous weather outlook, Sep 23, 5:49 AM CDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 AM CDT SUN SEP 23 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
549 AM CDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS
AND COASTAL BEND TODAY. A STORM OR TWO MAY BECOME STRONG WITH
GUSTY WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/TMT

In the hours before

Special weather statement, Sep 23, 5:17 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 PM CDT SUN SEP 23 2012

TXZ239-240-232315-
DUVAL-WEBB-
517 PM CDT SUN SEP 23 2012

...SCATTERED STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND WEBB
COUNTIES...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS LOCATED IN AN AREA BETWEEN
REALITOS...HEBBRONVILLE...BRUNI AND AGUILARES...MOVING NORTHWEST AT
15 MPH.

PEOPLE IN SOUTHEASTERN WEBB AND SOUTHWESTERN DUVAL COUNTIES...
INCLUDING THE CITY OF BRUNI...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL AMOUNTS
GENERALLY HALF OF AN INCH OR LESS WITH ISOLATED 1 TO 2 INCH AMOUNTS
POSSIBLE.

TE
Special weather statement, Sep 23, 6:57 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
657 PM CDT SUN SEP 23 2012

TXZ229-239-240100-
LA SALLE-WEBB-
657 PM CDT SUN SEP 23 2012

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND WEBB COUNTIES...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS NEAR FORT EWELL SITE AND ARTESIA
WELLS...MOVING WEST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LK
Special weather statement, Sep 23, 7:04 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
704 PM CDT SUN SEP 23 2012

TXZ239-240100-
WEBB-
704 PM CDT SUN SEP 23 2012

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOTINES TO 9 MILES
NORTH OF RANCHITOS LAS LOMAS TO RANCHITOS LAS LOMAS...MOVING WEST AT
15 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LK
Special weather statement, Sep 23, 7:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
744 PM CDT SUN SEP 23 2012

TXZ229-240145-
LA SALLE-
744 PM CDT SUN SEP 23 2012

...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE COUNTY...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR 9 MILES NORTH OF LOS ANGELES TO
COTULLA...MOVING NORTHWEST AT 20 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LK

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.